Tracking my efforts to beat Myalgic Encephalomyelitis (ME), aka CFIDS, aka CFS

Tracking my efforts to beat Myalgic Encephalomyelitis (ME), aka CFIDS, aka CFS

Tuesday, January 1, 2013

Update to last night's post

I did, indeed, spend midnight of New Year's Eve in the emergency room.  In fact, exactly at the stroke of midnight, I was getting blood drawn from my right  wrist.  I remarked to my phlebotomist that the clock had just struck midnight but he didn't seem to care.  Just another night in the ER I suppose.  At least I'm not likely to forget where I spent NYE 2013.

Anyway, the ER doctor thinks my extreme shortness of breath was "probably" due to the Epivir.  My blood oxygen level measured low--although not so low as to require intubation.  He told me to stop taking the Epivir immediately and see if my situation stabilized.  So far, today, I do feel slightly better.

As always, thank you for reading.  And happy new year.


  1. Hi Patrick,
    Any idea if the SOB may be a herx/viral die-off reaction in the lungs due to epivir? I am curious as to what Dr. C will have to say about your reaction as I suspect he may prescribe epivir for me soon. Also curious as to how the t3/testosterone therapies have been going. I have fluctuating testosterone (from normal to low-normal) and have wondered if enteroviruses could infect 'that area'. I think I saw on the enterovirus foundation site that they can. Hope you are recovered and breathing freely!

    1. HI Anand,

      After they told me to stop taking the medication I went home and looked into possible reasons why (They didn't explain it in the ER). My best guess is that Epivir can apparently cause lactic acidosis, which in turn makes you have SOB. So maybe I had lactic acidosis.

      The T3 has definitely helped with energy and body temperature. The testosterone...I'm not sure. No noticeably difference yet, but I'm still titrating up.

      Nice to see another Dr. C patient again. Let me know how things go for you.